Alert archive / Florida / Flash Flood Warnings in 2024

Flash Flood Warning 18, NWS Mobile, AL

June 1, 2024Okaloosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jun 1, 2024, 7:03 AM CDT for Okaloosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2024, 7:03 AM CDT (12:03 UTC)
Expired
Jun 1, 2024, 10:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Okaloosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WGUS54 KMOB 011203
FFWMOB
FLC091-011515-
/O.NEW.KMOB.FF.W.0018.240601T1203Z-240601T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
703 AM CDT Sat Jun 1 2024

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  South Central Okaloosa County in northwestern Florida...

* Until 1015 AM CDT.

* At 703 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wright, Fort Walton Beach, Eglin AFB, Valparaiso, Mary Esther, 
  Ocean City, Lake Lorraine, Shalimar, Cinco Bayou, Longwood and 
  Eglin Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3062 8662 3062 8649 3052 8649 3040 8652
      3038 8652 3038 8675 3055 8663

FLASH FLOOD...RADAR INDICATED

$$

MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:55 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 1, 6:55 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
655 AM CDT Sat Jun 1 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Sat Jun 1 2024

Several rounds of thunderstorms will develop across the coastal
counties through early this afternoon and impact the TAF sites at
times. Torrential downpours will likely lower visibilities to IFR
at times with ceilings generally lowering to MVFR levels in and
around the storms. Outside of storms, VFR cigs are likely. Further
inland, scattered storms will develop through the afternoon,
bringing brief periods of MVFR/IFR conditions. The chances for
storms will diminish by late afternoon into this evening, although
isolated to scattered storms remain a possibility. General VFR
conditions are expected this evening through the overnight hours,
however, patchy fog may develop close to 12z and could locally
reduce visibilities to IFR levels. Confidence is not high enough
to include lower visibility at the TAF sites. 34/JFB

&&

.PREV DISCUSSION... /issued 250 AM CDT Sat Jun 1 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday night)
Issued at 250 AM CDT Sat Jun 1 2024

Thunderstorms will continue to quickly increase through the early
morning hours in response to an approaching shortwave trough. We
are becoming increasingly concerned with the threat for flash
flooding, especially across coastal AL and the western FL
Panhandle as we go through the morning into the afternoon hours.
Latest mesoanalysis indicates SBCAPE of 4000 J/kg sitting just
offshore of the coast with 2000-3000 J/kg already nosing into the
southern third of the area. SBCAPE drops off to less than 500
J/kg across far inland portions of the forecast area. As deep
layer lift increases early this morning, thunderstorms will
continue to develop across the region, becoming most focused along
this coastal instability gradient. These storms will be very
efficient rain producers given precipitable waters of 1.8-2" and
deep layer moisture convergence being centered right over the
aforementioned instability boundary. The consensus of the hi-res
guidance paints a corridor of very heavy rainfall across the
southern third of the area with rain totals potentially
approaching 6-8" in a few areas. Given these signals, we have
issued a Flood Watch for coastal AL and the western FL Panhandle
through this afternoon. If these higher totals occur, they will do
so over a relatively short period of time which will further
increase the flood threat, especially in the urban and poor
drainage areas. We also cannot rule out isolated instances of
flooding elsewhere across the area given the widespread nature of
the storms and the highly efficient rain rates.

In addition to the flood threat, there is a low end severe threat
given effective deep layer shear around 30 kt. Hodographs from
KMOB radar VAD wind profile are curved which has allowed for a
mixed mode of multicells and supercell structures. Add in the
potential for water loading and there is a threat for localized
damaging wind gusts.

It's possible that the morning convection eventually consolidates
and pushes offshore by late morning or midday, leaving storms
chances more uncertain for the afternoon. Deep layer forcing will
also begin to diminish in the afternoon. Therefore, rain chances
will not be as high as in the morning, but scattered to numerous
storms are still likely. Forcing becomes more subtle tonight, but
given the presence of sufficient instability and plentiful
moisture, isolated to scattered storms will remain in the
forecast. However, these storms will not carry the same
severe/flood threat we are seeing this morning. 34/JFB

SHORT & LONG TERM...
(Sunday through Friday)
Issued at 250 AM CDT Sat Jun 1 2024

It now appears that we will be in the wake of better deep layer
forcing on Sunday which will result in a decrease in rain chances.
Scattered diurnal thunderstorms are still expected in the afternoon.
We will trend drier early to mid week as shortwave ridging moves
across the region. There will still be a daily chance of isolated,
afternoon storms.

A more amplified pattern will develop by Thu-Fri as strong upper
ridging builds over northern Mexico into the southwestern states.
Meanwhile, a large downstream trough will amplify and be centered
over the Great Lakes. This places our region in northwest upper
flow and this will likely push a front down into our area for the
end of the week. There are timing uncertainties with this, but
this boundary will likely enhance rain chances at some point in
the Thu-Fri time frame.

Temperatures will remain near or slightly above normal through
the period.

MARINE...
Issued at 250 AM CDT Sat Jun 1 2024

Strong storms will expand in coverage across the marine area this
morning. These storms will be capable of producing strong wind
gusts in excess of 34 kt and potential waterspouts. Storms will
likely decrease in coverage by late afternoon into tonight, but
isolated to scattered storms will remain possible through Sunday.

Outside of storms, south to southeast winds of 15-20 kt will
persist today, decreasing late today into tonight. Light onshore
flow is then expected to persist over the next several days. Seas
will average 3-5 ft over the open Gulf waters today, with seas
gradually subsiding through the end of the weekend. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 PM CDT this evening for ALZ261>266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

FL...Flood Watch until 6 PM CDT this evening for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jun 1, 3:35 AM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
335 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     Tstm Wnd Gst     Fairhope                30.52N 87.90W
06/01/2024  M69 MPH          Baldwin            AL   Mesonet

            Measured by a personal weather station in
            Downtown Fairhope.

&&

JFB
Special weather statement, Jun 1, 3:40 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 AM CDT Sat Jun 1 2024

ALZ264-266-FLZ202-010930-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
340 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 430 AM CDT...

At 339 AM CDT, Doppler radar was tracking a strong thunderstorm over
Silverhill, or over Robertsdale, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Robertsdale, Loxley, Summerdale, and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3061 8783 3075 8753 3072 8750 3072 8748
      3071 8748 3070 8746 3056 8742 3055 8744
      3052 8744 3054 8741 3043 8737 3043 8778
TIME...MOT...LOC 0839Z 252DEG 19KT 3052 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 1, 4:05 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 AM CDT Sat Jun 1 2024

ALZ051>053-010945-
Clarke AL-Choctaw AL-Washington AL-
405 AM CDT Sat Jun 1 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHOCTAW...NORTHERN
WASHINGTON AND NORTHWESTERN CLARKE COUNTIES THROUGH 445 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Buckatunna to Tibbie. Movement
was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3157 8770 3133 8822 3153 8846 3160 8846
      3193 8816
TIME...MOT...LOC 0904Z 236DEG 25KT 3156 8843 3137 8821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Local storm report, Jun 1, 4:22 AM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
422 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     Flash Flood      1 WNW Cochrane Bridge   30.74N 88.05W
06/01/2024                   Mobile             AL   Public

            Water over roadway at Paper Mill Rd near the
            Kimberly Clark plant. One vehicle stranded
            in flood water with driver on top of
            vehicle. Report relayed via Mobile Traffic
            on social media.

&&

JFB
Local storm report, Jun 1, 4:26 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
426 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Flash Flood      1 WSW Downtown Mobile   30.69N 88.05W
06/01/2024                   Mobile             AL   Public

            Flooding at Government St and Scott St with
            a vehicle stranded in the flood waters.
            Flooding also reported on Broad St at St.
            Francis St. Report relayed via Mobile
            Traffic on social media.

&&

JFB
Special weather statement, Jun 1, 4:32 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 AM CDT Sat Jun 1 2024

ALZ264-FLZ201>203-011015-
Baldwin Central AL-Escambia Inland FL-Escambia Coastal FL-
Santa Rosa Inland FL-
432 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN...
NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES THROUGH 515 AM
CDT...

At 432 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Molino, or 9 miles northwest of Gonzalez, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzalez, Milton, Molino, and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8757 3094 8720 3063 8702 3060 8718
      3061 8720 3059 8720 3061 8722 3060 8722
      3061 8723 3061 8726 3059 8722 3052 8752
TIME...MOT...LOC 0932Z 245DEG 17KT 3065 8742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:05 AM CDTSpecial Weather StatementMOBOkaloosa40 min
Jun 1, 1:30 AM CDTFlood WatchMOBEscambia, Okaloosa, Santa Rosa13 hr
Jun 1, 4:32 AM CDTSpecial Weather StatementMOBEscambia43 min
Jun 1, 4:57 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa5 hr
Jun 1, 5:39 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 1, 7:48 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr

Nearby

Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.